| Model Number |
8888231324 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during insertion while the medical doctor was rewiring the left femoral central line for a trialysis line, the distal end of the guidewire broke into 2 pieces and remained in the central lumen of the trialysis line.The port or the middle access site (brown) was clamped, labeled, and capped to prevent dislodgement of the wire.The broken pieces were left inside the patient's body.Continuous renal replacement therapy was initiated per order and vascular surgery was consulted for line removal.The catheter was not repaired.There was no leak and no luer adapter issue.There was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.There was nothing unusual observed on the device prior to use and there were no abnormal conditions noted prior to the issue.No other products were utilized with the device.Flushing was done by using a saline solution and had a normal result.The guide wire used was the one included in the kit.There was no occlusion.There was no excessive force used on insertion and withdrawal of the guide wire.It was not necessary to remove the guide wire and needle in one action due to alleged defect.The guide wire was removed by a vascular surgeon with fluoroscopy as intervention due to the event.The issue was resolved with no major complications and procedure was completed.There was few ml of blood loss and blood transfusion was not needed.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during insertion while the medical doctor was rewiring the left femoral central line for a trialysis line, the distal end of the guidewire broke into 2 pieces and remained in the central lumen of the trialysis line.The port or the middle access site (brown) was clamped, labeled, and capped to prevent dislodgement of the wire.The broken pieces were left inside the patient's body.Continuous renal replacement therapy was initiated per order and vascular surgery was consulted for line removal.The catheter was not repaired.There was no leak and no luer adapter issue.There was no cleaning agent used on the device.The insertion site was treated with chlorhexidine prior to product placement.There was nothing unusual observed on the device prior to use and there were no abnormal conditions noted prior to the issue.No other products were utilized with the device.Flushing was done by using a saline solution and had a normal result.The guide wire used was the one included in the kit.There was no occlusion.There was no excessive force used on insertion and withdrawal of the guide wire.It was not necessary to remove the guide wire and needle in one action due to alleged defect.All pieces were accounted for and it was never within the circulatory system of the patient.The vascular surgeon was able to remove the wire with the line and fluoroscopy was used (as intervention) to visualize this but no fragments were left behind or needed retrieval.The issue was resolved with no major complications and procedure was completed.There was few ml of blood loss and blood transfusion was not needed.The patient was stable throughout and after the procedure.
Additional Manufacturer Narrative
Additional information: g3 correction: e1 - (first name) - initial reporter (facility was added as the initial reporter) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.